Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 18, NWS Spokane, WA

November 29, 20114 counties in Idaho

NWS Spokane, WA issued this winter storm warning at Nov 29, 2011, 3:45 AM PST for 4 counties in Idaho. It took effect at Nov 29, 2011, 10:00 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 3:45 AM PST (11:45 UTC)
In effect from
Nov 29, 2011, 10:00 PM PST
Expired
Nov 30, 2011, 3:27 AM PST
In force
5 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2011-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2011-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WWUS46 KOTX 291145
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
345 AM PST TUE NOV 29 2011

...WINTER STORM WILL HEAVY MOUNTAIN SNOW TONIGHT...

.AN INCOMING PACIFIC STORM SYSTEM WILL BRING PERIODS OF HEAVY SNOW
TO THE MOUNTAINS OF THE CENTRAL IDAHO PANHANDLE...AND MODERATE
AMOUNTS OF SNOW TO THE CAMAS PRAIRIE TONIGHT THROUGH WEDNESDAY.
IN ADDITIONS INCREASING WINDS WILL PROMOTE BLOWING AND DRIFTING
SNOW ON EXPOSED TERRAIN DURING THIS STORM.

IDZ004-292015-
/O.NEW.KOTX.WS.W.0018.111130T0600Z-111201T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
345 AM PST TUE NOV 29 2011

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST WEDNESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR HEAVY SNOW...AND BLOWING SNOW
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY.

* SNOW ACCUMULATIONS: SIX TO 10 INCHES IN THE MOUNTAINS ABOVE 4000
  FEET. TWO TO 4 INCHES ARE POSSIBLE IN THE VALLEYS INCLUDING THE
  INTERSTATE 90 CORRIDOR FORM KELLOGG TO LOOKOUT PASS.

* ELEVATION: HEAVY SNOW WILL ACCUMULATE ABOVE 4000 FEET.

* TIMING: SNOW WILL BEGIN THIS EVENING...BECOME HEAVY AT TIMES
  OVERNIGHT TONIGHT AND TAPER OFF INTO SNOW SHOWERS DURING THE DAY 
  WEDNESDAY.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST WINDS OF 10 TO 20 MPH WILL DEVELOP TONIGHT...AND
  BECOME GUSTY WITH GUSTS TO 35 MPH CAUSING BLOWING AND DRIFTING
  SNOW ON EXPOSED RIDGES AND WEST FACING SLOPES.

* IMPACTS: SNOW ACCUMULATION AND BLOWING SNOW WILL MAKE TRAVEL
  TREACHEROUS IN THE MOUNTAINS TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ027-292015-
/O.NEW.KOTX.WW.Y.0030.111130T0900Z-111201T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
345 AM PST TUE NOV 29 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST
WEDNESDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW...AND BLOWING SNOW
WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY.

* SNOW ACCUMULATIONS: THREE TO 5 INCHES. 

* ELEVATION: ABOVE 3000 FEET.

* TIMING: SNOW WILL BEGIN THIS EVENING AND BECOME HEAVY AT TIMES
  LATE TONIGHT AND THROUGH WEDNESDAY MORNING. 

* LOCATIONS INCLUDE: CRAIGMONT...NEZPERCE...WINCHESTER... 
  SOLDIERS MEADOW ROAD 

* WINDS: WEST WINDS OF 5 TO 15 MPH WILL BECOME NORTHWEST 10 TO 20
  MPH WITH GUSTS TO 30 MPH ON WEDNESDAY.

* IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND BLOWING AND DRIFTING
  SNOW ON EXPOSED LOCATIONS WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
025 
WWUS46 KOTX 292015
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1215 PM PST TUE NOV 29 2011

...WINTER STORM WILL HEAVY MOUNTAIN SNOW TONIGHT...

.AN INCOMING PACIFIC STORM SYSTEM WILL BRING PERIODS OF HEAVY
SNOW TO THE MOUNTAINS OF THE CENTRAL IDAHO PANHANDLE...AND
MODERATE AMOUNTS OF SNOW TO THE CAMAS PRAIRIE TONIGHT THROUGH
WEDNESDAY. IN ADDITION...INCREASING WINDS WILL PROMOTE BLOWING AND
DRIFTING SNOW ON EXPOSED TERRAIN DURING THIS STORM.

IDZ004-300430-
/O.CON.KOTX.WS.W.0018.111130T0600Z-111201T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
1215 PM PST TUE NOV 29 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM PST WEDNESDAY FOR SNOW AND BLOWING SNOW ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM
10 PM THIS EVENING TO 4 PM PST WEDNESDAY. 

* SNOW ACCUMULATIONS: 6 TO 10 INCHES IN THE MOUNTAINS ABOVE 4000
  FEET. 2 TO 4 INCHES ARE POSSIBLE IN THE VALLEYS INCLUDING THE
  INTERSTATE 90 CORRIDOR FORM KELLOGG TO LOOKOUT PASS.

* ELEVATION: HEAVY SNOW WILL ACCUMULATE ABOVE 4000 FEET.

* TIMING: SNOW WILL BEGIN THIS EVENING...BECOME HEAVY AT TIMES 
  OVERNIGHT TONIGHT AND TAPER OFF INTO SNOW SHOWERS DURING THE 
  DAY WEDNESDAY. 

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST WINDS OF 10 TO 20 MPH WILL DEVELOP TONIGHT...AND 
  BECOME GUSTY WITH GUSTS TO 35 MPH CAUSING BLOWING AND 
  DRIFTING SNOW ON EXPOSED RIDGES AND WEST FACING SLOPES.

* IMPACTS: SNOW ACCUMULATION AND BLOWING SNOW WILL MAKE TRAVEL 
  TREACHEROUS IN THE MOUNTAINS TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ027-300430-
/O.CON.KOTX.WW.Y.0030.111130T0900Z-111201T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
1215 PM PST TUE NOV 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM
PST WEDNESDAY FOR SNOW AND BLOWING SNOW ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT FROM
1 AM TO 4 PM PST WEDNESDAY. 

* SNOW ACCUMULATIONS: 3 TO 5 INCHES.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: SNOW WILL BEGIN LATE TONIGHT AND BECOME HEAVY AT TIMES
  OVERNIGHT AND THROUGH WEDNESDAY MORNING.

* LOCATIONS INCLUDE: CRAIGMONT...NEZPERCE...WINCHESTER... 
  SOLDIERS MEADOW ROAD

* WINDS: WEST WINDS OF 5 TO 15 MPH WILL BECOME NORTHWEST 10 TO
  20 MPH WITH GUSTS TO 30 MPH ON WEDNESDAY. 

* IMPACTS: MODERATE SNOW ACCUMULATIONS AND BLOWING AND
  DRIFTING SNOW ON EXPOSED LOCATIONS WILL MAKE TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
878 
WWUS46 KOTX 300403
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
803 PM PST TUE NOV 29 2011

...WINTER STORM WILL BRING HEAVY MOUNTAIN SNOW TONIGHT...

.AN INCOMING PACIFIC STORM SYSTEM WILL BRING PERIODS OF HEAVY
SNOW TO THE MOUNTAINS OF THE CENTRAL IDAHO PANHANDLE...AND
MODERATE AMOUNTS OF SNOW TO THE CAMAS PRAIRIE TONIGHT THROUGH
WEDNESDAY. IN ADDITION...INCREASING WINDS WILL PROMOTE BLOWING AND
DRIFTING SNOW ON EXPOSED TERRAIN DURING THIS STORM.

IDZ004-301415-
/O.CON.KOTX.WS.W.0018.111130T0600Z-111201T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
803 PM PST TUE NOV 29 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
4 PM PST WEDNESDAY. 

* SNOW ACCUMULATIONS: 5 TO 8 INCHES IN THE MOUNTAINS ABOVE 4000
  FEET. 1 TO 4 INCHES ARE POSSIBLE IN THE VALLEYS INCLUDING THE
  INTERSTATE 90 CORRIDOR FORM KELLOGG TO LOOKOUT PASS.

* ELEVATION: HEAVY SNOW WILL ACCUMULATE ABOVE 4000 FEET...SNOW
  LEVELS WILL LOWER OVERNIGHT WITH SNOW ACCUMULATING ON VALLEY
  FLOORS OVERNIGHT.

* TIMING: SNOW WILL BEGIN THIS EVENING...BECOME HEAVY AT TIMES 
  OVERNIGHT TONIGHT AND TAPER OFF INTO SNOW SHOWERS DURING THE 
  DAY WEDNESDAY.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST WINDS OF 10 TO 20 MPH WILL DEVELOP TONIGHT...AND 
  BECOME GUSTY WITH GUSTS TO 35 MPH CAUSING BLOWING AND 
  DRIFTING SNOW ON EXPOSED RIDGES AND WEST FACING SLOPES.

* IMPACTS: SNOW ACCUMULATION AND BLOWING SNOW WILL MAKE TRAVEL 
  TREACHEROUS IN THE MOUNTAINS TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ027-301415-
/O.CON.KOTX.WW.Y.0030.111130T0900Z-111201T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
803 PM PST TUE NOV 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM
PST WEDNESDAY ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT FROM
1 AM TO 4 PM PST WEDNESDAY. 

* SNOW ACCUMULATIONS: 3 TO 5 INCHES.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: SNOW WILL BEGIN LATE TONIGHT AND BECOME HEAVY AT 
  TIMES OVERNIGHT AND THROUGH WEDNESDAY MORNING. 

* LOCATIONS INCLUDE: CRAIGMONT...NEZPERCE...WINCHESTER... 
  SOLDIERS MEADOW ROAD

* WINDS: WEST WINDS OF 5 TO 15 MPH WILL BECOME NORTHWEST 10 TO 
  20 MPH WITH GUSTS TO 30 MPH ON WEDNESDAY.

* IMPACTS: MODERATE SNOW ACCUMULATIONS AND BLOWING AND DRIFTING 
  SNOW ON EXPOSED LOCATIONS WILL MAKE TRAVEL DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
568 
WWUS46 KOTX 301127
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
327 AM PST WED NOV 30 2011

...WINTER STORM WILL BRING SIGNIFICANT SNOW TODAY...

.A PACIFIC STORM SYSTEM WILL BRING PERIODS OF SNOW WITH MINOR
ACCUMULATIONS TO THE MOUNTAINS OF THE CENTRAL IDAHO
PANHANDLE...AND SIGNIFICANT AMOUNTS OF SNOW TO THE CAMAS PRAIRIE
TODAY. IN ADDITION...INCREASING WINDS WILL PROMOTE BLOWING AND
DRIFTING SNOW ON EXPOSED TERRAIN DURING THIS STORM.

IDZ004-301230-
/O.CAN.KOTX.WS.W.0018.000000T0000Z-111201T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
327 AM PST WED NOV 30 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. 

ONE TO 3 INCHES OF SNOW ARE POSSIBLE THIS MORNING ON THE
INTERSTATE 90 CORRIDOR WITH 2 TO 5 INCHES IN THE MOUNTAINS SOUTH
OF INTERSTATE 90...HOWEVER THE PROSPECT OF HEAVY SNOW
ACCUMULATIONS HAS ABATED.

$$

IDZ027-301930-
/O.CON.KOTX.WW.Y.0030.000000T0000Z-111201T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
327 AM PST WED NOV 30 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

* SNOW ACCUMULATIONS: 3 TO 4 INCHES.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: SNOW SHOWERS WILL INCREASE AND BECOME MORE INTENSE THIS
  MORNING...TAPERING OFF TO SCATTERED SNOW SHOWERS THIS AFTERNOON.

* LOCATIONS INCLUDE: CRAIGMONT...NEZPERCE...WINCHESTER...
  SOLDIERS MEADOW ROAD 

* WINDS: WEST WINDS OF 5 TO 15 MPH WILL BECOME NORTHWEST 10 TO 20
  MPH WITH GUSTS TO 30 MPH ON TODAY.

* IMPACTS: MODERATE SNOW ACCUMULATIONS AND BLOWING AND DRIFTING 
  SNOW ON EXPOSED LOCATIONS WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 2:34 AM PST, 1 hour 11 minutes earlier.

Area forecast discussion, Nov 29, 2:34 AM PST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
234 AM PST Tue Nov 29 2011

.SYNOPSIS...
Areas of morning fog and low clouds will bedevil portions of the
region today...with all areas experiencing thickening clouds as
the next storm system approaches the inland northwest. This storm
will arrive this evening and bring locally heavy mountain
snow...but mostly a rain/snow mix or minor snow accumulations to
the lower elevations tonight ans Wednesday. After Wednesday, expect a
prolonged period of quiet and generally dry but occasionally foggy
and cloudy weather through next weekend.

&&

.DISCUSSION...
Today through Wednesday...Pacific Satellite indicates another
round of active weather knocking on the door as an upper level
trough approaches the northwest coast with increasingly moist
southwest flow aloft ahead of this trough influencing the region
through today with increasing and thickening mid level clouds. But
first...areas of fog and low stratus have developed overnight
across much of the northeast basin and valleys north and east of
the basin...and temperature/dew point spreads at the lowest
elevation stations of Lewiston and Moses Lake suggest fog could
form at these locations at any time over the next few hours. With
increasing clouds and poor mixing expected today...these foggy and
cloudy areas may be quite slow to improve this morning.
Elsewhere...while mid level clouds will thicken and lower through
the day...the air mass is dry enough to require a long period of
moistening prior to any precipitation reaching the surface
outside of higher peaks near the Canadian Border. Thus today will
be a mainly dry but increasingly cloudy day with high temperatures
a bit above normal.

Latest models are in reasonable agreement in handling tonight's
weather system. This is a slightly complex evolution featuring a
fast moving...fairly strong and tightly dynamic parent trough
aloft...while at the surface an existing low pressure underneath
this upper feature will occlude and die as it moves ashore...to be
replaced by an aggressively deepening new surface low east of the
Rockies as the parent trough focuses it's dynamic support there.

It appears the forecast area will be in the transition zone
between these two life-cycle evolutions...which will lessen the
effects of the incoming weakening coastal low...but be balanced
by increased winds and enhanced orographic effects of the
incipient lee side surface low. The net result will be a round of
moderate to locally heavy snow in the Cascades and mountains north
of the basin tonight...a well defined precipitation shadow in the
Cascades lee and deep basin...with light accumulations of snow
overnight over the rising terrain of the east basin...culminating
in heavy orographic snow in the mountains of the Idaho Panhandle
and over the Camas Prairie as west and finally northwest mid level
flow drives moisture into these upslope regions starting late
tonight and through Wednesday. Winter weather highlights including
a Winter Storm warning for the Central Panhandle Mountains above
4Kft...and a Snow Advisory for the Camas Prairie will be issued
with the morning forecast package. The valleys of the Idaho
Panhandle including the I-90 corridor will likely pick up light to
moderate accumulations as well...uncertainty regarding how fast
snow levels will drop during the main precipitation period
preclude including these valleys in any highlights at this time.

On Wednesday...while snow continues to accumulate in the
aforementioned highlight zones...the rest of the forecast area
will experience significant drying as surface high pressure in the
wake of the trough builds to the north over Canada. This will
promote breezy and locally gusty northerly winds down the Okanogan
Valley and deep basin as cool and dry Canadian continental air
advects into the region...with decreasing clouds from west to east
during the day Wednesday. High temperatures Wednesday will remain
slightly above normal with little or no fog threat in a well
mixed air mass. /Fugazzi

Wednesday night through Monday...Ridging aloft and at the surface
keep a dry and somewhat stagnant forecast continuing thru this
time interval. Subtle changes of note in this pattern include what
appear to be a dry cold front passing in a northwest to southeast
trajectory Thursday night into Friday which would disrupt low
level inversions with mixing and work against stagnation. Apart
from that dry cold front passage other minor disturbances not tied
into good moisture sources appear to either overtop or undercut
the ridge but do not generate precipitation with their passage.
With this type of ridging scenario forecast temperatures in
lowlands and valleys underneath the subsidence inversions should
remain quite close to what would be considered normal for this
time of year while mountains should remain on the warm side of
climo as inversions have a greater influence on this higher
terrain. Moisture trapped in sheltered valleys and lowlands may
allow for overnight and morning stratus and fog occurrence in
valleys of the Northeast Mountains and Idaho Panhandle. /Pelatti

&&

.AVIATION...
06Z TAFS...Light surface winds and thin cirrus aloft
will favor continued fog development across most valleys of
NE WA and N ID.  Restrictions already observed at or vcnty
of KGEG-KSFF corridor as of 06z but light ne winds at KCOE
continues to carry lower confidence on details of any
restrictions. Combination of satellite imagery and T/Td spreads
also indicate potential for patchy fg dvlp at KLWS, KPUW, KMWH,
KEAT but confidence is low as either light winds or incr midlevel
clouds should keep the threat to a minimum.  Did add bcfg to
account for current trends but left restrictions out as confidence
remains low.  Cigs are expected to lift into MVFR stratus across the
north likely bcmg sct for a short period Tue aftn before a potent
storm system drops in frm the NW bringing a chance for rain/snow
shortly aft 04z.  /sb

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        44  31  41  24  35  25 /  10  50  10  10   0   0
Coeur d'Alene  44  31  41  17  34  24 /  10  80  20  10   0   0
Pullman        46  33  40  24  35  26 /  10  60  50  10   0   0
Lewiston       50  36  46  27  38  30 /   0  60  40  10   0   0
Colville       41  27  41  21  34  21 /  20  70  10   0   0  10
Sandpoint      41  30  40  17  33  23 /  20  80  30  10   0  10
Kellogg        41  31  37  18  31  25 /  10  90  80  10   0  10
Moses Lake     44  25  45  20  38  21 /   0  10  10   0   0   0
Wenatchee      42  29  43  25  40  27 /  10  10  10   0   0   0
Omak           39  23  41  19  37  23 /  20  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning from 10 PM this evening to 4 PM PST
     Wednesday for Central Panhandle Mountains.

     Winter Weather Advisory from 1 AM to 4 PM PST Wednesday for
     Lewis and Southern Nez Perce Counties.

WA...None.
&&
Hazardous weather outlook, Nov 28, 5:42 PM PST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
542 PM PST MON NOV 28 2011

IDZ001>003-026-WAZ031>038-041>044-300145-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
542 PM PST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ004-027-300145-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
542 PM PST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTH CENTRAL IDAHO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A POTENT STORM SYSTEM QUICKLY DIVING THROUGH THE REGION TUESDAY
NIGHT THROUGH WEDNESDAY WILL BRING THE POTENTIAL FOR MODERATE
SNOW ACCUMULATIONS TO THE CENTRAL PANHANDLE MOUNTAINS AND CAMAS
PRAIRIE. ONE TO FOUR INCHES OF SNOW WILL BE POSSIBLE BELOW 3000
FEET WITH AS MUCH AS SIX TO TEN INCHES IN THE CENTRAL PANHANDLE
MOUNTAINS OF IDAHO.

MOTORISTS TRAVELING ALONG INTERSTATE 90 THROUGH THE SILVER
VALLEY...OVER LOOKOUT PASS...AND ALONG US 95 ACROSS THE CAMAS
PRAIRIE SHOULD BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:45 AM PSTWinter Weather AdvisoryOTXLewis, Nez Perce31 hr

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.